Skip to Main content Skip to Navigation
Journal articles

On the Reducibility and the Lenticular Sets of Zeroes of Almost Newman Lacunary Polynomials

Abstract : The class B of lacunary polynomials f(x) := -1 + x + x^n + x^{m_1} + x^{m_2} + ... + x^{m_s}, where s >= 0, m_1 - n >= n - 1, m_{q+1} - m_{q} >= n - 1 for 1 <= q < s, n >= 3 is studied. A polynomial having its coefficients in {0, 1} except its constant coefficient equal to -1 is called an almost Newman polynomial. A general theorem of factorization of the almost Newman polynomials of the class B is obtained. Such polynomials possess lenticular roots in the open unit disk off the unit circle in the small angular sector \pi/18 <= arg z <= \pi/18 and their nonreciprocal parts are always irreducible. The existence of lenticuli of roots is a peculiarity of the class B. By comparison with the Odlyzko - Poonen Conjecture and its variant Conjecture, an ``Asymptotic Reducibility Conjecture'' is formulated aiming at establishing the proportion of irreducible polynomials in this class. This proportion is conjectured to be 3/4 and estimated using Monte-Carlo methods. The numerical approximate value ~ 0.756 is obtained. The results extend those on trinomials (Selmer) and quadrinomials (Ljunggren, Mills, Finch and Jones).
Complete list of metadata

Cited literature [24 references]  Display  Hide  Download
Contributor : Denys DUTYKH Connect in order to contact the contributor
Submitted on : Saturday, February 23, 2019 - 1:48:32 PM
Last modification on : Tuesday, January 4, 2022 - 5:12:27 AM
Long-term archiving on: : Friday, May 24, 2019 - 12:35:45 PM


Files produced by the author(s)


Distributed under a Creative Commons Attribution - NonCommercial - ShareAlike 4.0 International License




Denys Dutykh, Jean-Louis Verger-Gaugry. On the Reducibility and the Lenticular Sets of Zeroes of Almost Newman Lacunary Polynomials. Arnold Mathematical Journal, Springer, 2018, 4 (3-4), pp.315-344. ⟨10.1007/s40598-019-00102-1⟩. ⟨hal-02045588⟩



Record views


Files downloads